Welcome, Guest. Please login or register.
June 15, 2024, 05:11:30 pm

Login with username, password and session length


Members
  • Total Members: 6309
  • Latest: Vicki
Stats
  • Total Posts: 55127
  • Total Topics: 4851
  • Online Today: 117
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 98
Total: 98

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I need advice  (Read 6029 times)

0 Members and 1 Guest are viewing this topic.

Offline Texas boy

  • Member
  • Posts: 4
I need advice
« on: May 31, 2017, 03:25:56 pm »
Im on day 8 o an 8 week harvoni treatment. My problem is i think I have stomach ulcers I know I have acid reflux. Can I take pepto bismol? The pharmacist said i couldn't even take zantac until 12 hrs after  took my harvoni each day. And my stomach is on fire. Please help

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: I need advice
« Reply #1 on: May 31, 2017, 04:47:57 pm »
I am going to have to refer you back to your doctor or pharmacist since taking Pepto while taking Harvoni isn't specifically mentioned in any of the literature I could find. Antacids are mentioned but they are referring to the ones with aluminum, magnesium, and/or calcium. (They recommend 4 hours of separation between those and Harvoni.) Pepto is bismuth subsalicylate.

However, you can (if medically necessary) take antacids while on Harvoni if you take them according to the package insert. If you look up Harvoni it states:

Antacids (e.g., aluminum and magnesium hydroxide) It is recommended to separate antacid and HARVONI administration by 4 hours.

H2-receptor antagonistsc (e.g., famotidine) H2-receptor antagonists may be administered simultaneously with or 12 hours apart from HARVONI at a dose that does not exceed doses comparable to famotidine 40 mg twice daily.

Proton-pump inhibitors (e.g., omeprazole) Proton-pump inhibitor doses comparable to omeprazole 20 mg or lower can be administered simultaneously with HARVONI under fasted conditions.

The VA has this nice cheat sheet: https://www.hepatitis.va.gov/pdf/acid-reducing-meds.pdf

Hope things cool down soon.
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline Texas boy

  • Member
  • Posts: 4
Re: I need advice
« Reply #2 on: June 01, 2017, 12:27:01 pm »
So on the antacids column that would be zantac right. So I can take that or rums four hours after I take my pill. Is that right?

Offline Texas boy

  • Member
  • Posts: 4
Re: I need advice
« Reply #3 on: June 01, 2017, 12:31:42 pm »
Also I never had light colored stools until about my fifth day of harvoni. Is that normal? I figured it was the virus exiting my body

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: I need advice
« Reply #4 on: June 02, 2017, 12:22:03 am »
It says, Zantac May take together with Harvoni or 12 hours apart
The Tums is 4 hours apart.
By light-colored stools, if you mean light brown - that is normal. If you mean white or clay color, that is not.
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.